Alert archive / California / Beach Hazards Statements in 2026
Beach Hazards Statement 3, NWS Eureka, CA
NWS Eureka, CA issued this beach hazards statement at Jan 13, 2026, 11:16 AM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Jan 14, 2026, 10:00 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2026, 11:16 AM PST (19:16 UTC)
- In effect from
- Jan 14, 2026, 10:00 AM PST
- Expired
- Jan 15, 2026, 12:00 AM PST
- In force
- 14 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 7.3 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2587 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
140 WHUS46 KEKA 131916 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1116 AM PST Tue Jan 13 2026 CAZ101-103-104-109-141800- /O.NEW.KEKA.BH.S.0003.260114T1800Z-260115T0800Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1116 AM PST Tue Jan 13 2026 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
2 follow-up statements
925 WHUS46 KEKA 141759 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 959 AM PST Wed Jan 14 2026 CAZ101-103-104-109-150800- /O.CON.KEKA.BH.S.0003.260114T1800Z-260115T0800Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 959 AM PST Wed Jan 14 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through this evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
944 WHUS46 KEKA 150805 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1205 AM PST Thu Jan 15 2026 CAZ101-103-104-109-150915- /O.EXP.KEKA.BH.S.0003.000000T0000Z-260115T0800Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1205 AM PST Thu Jan 15 2026 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 13, 12:10 AM PST, 11 hours 6 minutes earlier.
Area forecast discussion, Jan 13, 12:10 AM PST, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1210 AM PST Tue Jan 13 2026
.SYNOPSIS...High pressure continues over NW California resulting
in warm and dry conditions this week. Nocturnal valley fog is
possible for northern valleys along the Trinity and Klamath
rivers.
&&
.DISCUSSION...An upper level ridge has situated itself over the West
Coast leading to consistent high pressure. High pressure conditions
will result in cold mornings through the week as cold air drains to
lower elevation spots, such as the coast and inland valleys.
There is high forecast confidence that this trend will continue
through the work week.
The previously mentioned cold air draining can also lead to inland
valley fog, especially for east-west oriented valleys that are more
sheltered from sunlight. As this cold air settles in valleys,
the air will become stagnant. With stagnate air, there is an
increased possibility of smoke and other pollutants remaining in
valleys for multiple days leading to the potential for air
quality hazards. Stagnate air in these valleys will also keep
inland valley high temperatures lower. As a result, the
forecasted high temperatures have been decreased from the National
Blend of Models to align more with observations from previous
days and, also, future expectation of trends. Along the ridges and
inland valleys that remain relatively clear, warmer than average
daytime temperatures are expected this week.
Relative humidity values will remain high in the valleys where
air is cooler with ridgetops above the cold air layer experiencing
much dryer conditions each night and day this week. This weather
pattern will continue until the middle of next week, when the high
pressure overhead is forecast to move out of the area and a frontal
weather system may begin to return to NW California. DS
&&
.AVIATION...6Z TAFs...High pressure strengthens over Northern
California. The biggest forecast challenge is if the marine layer
will saturate the boundary layer enough to create fog/ low stratus
around coastal terminals. HREF model data shows a 70% probability of
stratus occupying after 11Z, especially for the Humboldt Bay area.
TAF LAMP guidance supports this with a 50% probability of ceilings
below 1000 ft AGL. Stratus and some radiational fog is expected,
with only the coverage in question. Models have been trending later
Tuesday morning for development. Soundings saturate the lower levels
and are pessimistic with drying Tuesday. With the building ridge and
strengthening inversion, whatever manages to form may be pesky along
the coast today. There is some indication a weak southerly return
eddy will form off the North Coast late Tuesday morning. This would
keep the stratus closer to ACV and CEC. DS/JJW
&&
.MARINE...Coastal water conditions remain dominated by a
fading northwesterly, mid period swell. This northwest swell will
decrease in size through mid-week before another, somewhat smaller,
northwest swell arrives Wednesday morning.
Northerly winds turn light on Tuesday. Come Wednesday, winds
increase speed again, with the strongest winds remaining mostly in
the outer waters. Winds will increase throughout the day Wednesday
peaking at speeds of near gale force gusts in the northern outer
waters. Steep wind waves up to 10 feet are expected to form with
these winds. The steep waves will likely warrant Small Craft
Advisory Wednesday afternoon through Thursday if the forecast
remains on track. Stronger winds and steep seas up to 12 feet are
possible in the far northern outer waters, and this may exceed
advisory level conditions if the forecast increases the coverage of
near gale winds and steep seas.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PST Tuesday for PZZ470-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:13 AM PST | Small Craft Advisory | EKA | 67 hr |
Nearby
Beach Hazards Statements in California, 2026Every beach hazards statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.